Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Quadratic costs and second moments of jump linear systems with general Markov chain

Full text
Author(s):
Costa, Eduardo F. [1] ; Vargas, Alessandro N. [2] ; do Val, Joao B. R. [2]
Total Authors: 3
Affiliation:
[1] Univ Sao Paulo USP, Dept Matemat Aplicada & Estat, BR-13560970 Sao Carlos, SP - Brazil
[2] Univ Estadual Campinas UNICAMP, Fac Eng Eletr & Comp, Dept Telemat, BR-13081970 Campinas, SP - Brazil
Total Affiliations: 2
Document type: Journal article
Source: Mathematics of Control, Signals, and Systems (MCSS); v. 23, n. 1-3, p. 141-157, DEC 2011.
Web of Science Citations: 15
Abstract

This paper presents an analytic, systematic approach to handle quadratic functionals associated with Markov jump linear systems with general jumping state. The Markov chain is finite state, but otherwise general, possibly reducible and periodic. We study how the second moment dynamics are affected by the additive noise and the asymptotic behaviour, either oscillatory or invariant, of the Markov chain. The paper comprises a series of evaluations that lead to a tight two-sided bound for quadratic cost functionals. A tight two-sided bound for the norm of the second moment of the system is also obtained. These bounds allow us to show that the long-run average cost is well defined for system that are stable in the mean square sense, in spite of the periodic behaviour of the chain and taking into consideration that it may not be unique, as it may depend on the initial distribution. We also address the important question of approximation of the long-run average cost via adherence of finite horizon costs. (AU)

FAPESP's process: 03/06736-7 - Control and filtering of Markovian jumping parameters stochastic systems
Grantee:João Bosco Ribeiro do Val
Support type: Research Projects - Thematic Grants